Lightning, Ouachita
- When
- April 8, 4:00 AM CST
- Where
- Ouachita County, Elliott
- Reported by
- NEWSPAPER
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Lightning struck a couple of houses in the Elliott area. The houses caught on fire, with one house suffering minor damage and the other other totally destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Lightning struck a couple of houses in the Elliott area. The houses caught on fire, with one house suffering minor damage and the other other totally destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 2:38 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 338 AM CDT MON APR 8 2002 OF MAIN CONCERN IS POTENTIAL FOR HEAVY RAINFALL OVER THE SOUTHEASTERN HALF TODAY. MAIN AXIS OF HEAVIER RAINFALL HAS SHIFTED EASTWARD OUT OF THE WESTERN AREAS. ALL INDICATIONS ARE THAT NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEASTERN HALF OF ARKANSAS TODAY. HEAVY RAINS WILL LIKELY TRAIN ACROSS THE SAME GENERAL AREA TODAY THROUGH EARLY TONIGHT. A FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY OR TONIGHT. FCSTID = 38 HRO 66 53 67 49 / 70 50 10 10 LIT 71 57 71 53 / 80 60 30 10 HOT 69 57 72 54 / 80 60 30 10 PBF 72 58 73 55 / 90 80 50 20 .LZK... AR...NONE.
ARZ045>047-055>057-062>069-080830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 AM CDT MON APR 8 2002 ...SEVERE THUNDERSTORM WATCH UNTIL 600 AM CDT... SEVERE THUNDERSTORM WATCH NUMBER 78 WILL BE IN EFFECT UNTIL 600 AM CDT THIS MORNING FOR MUCH OF EAST CENTRAL AND SOUTHEASTERN ARKANSAS. AT 215 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR PINE BLUFF TO NEAR MONTICELLO TO NEAR CROSSETT. STORMS IN THE LINE WERE MOVING EAST AT 50 MPH. ADDITIONAL STORMS MAY FORM IN THE WATCH AREA OVER THE NEXT FEW HOURS. STRONG AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
ARZ045>047-055>057-062>069-081000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 353 AM CDT MON APR 8 2002 SEVERE THUNDERSTORM WATCH NUMBER 78 WHICH WAS ISSUED FOR MUCH OF EAST CENTRAL AND SOUTHEASTERN ARKANSAS EARLIER THIS MORNING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...LONOKE...PRAIRIE...MONROE...GRANT...JEFFERSON...ARKANSAS... DALLAS...CLEVELAND...LINCOLN...DESHA...OUACHITA...CALHOUN... BRADLEY...DREW... STRONG TO SEVERE THUNDERSTORMS THAT WERE IN THE WATCH AREA EARLIER HAVE MOVED EASTWARD ACROSS THE MISSISSIPPI RIVER AND ARE NO LONGER A THREAT. 22
ARZ021-022-030>032-037>047-052>057-062>069-081830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 AM CDT MON APR 8 2002 A SLIGHT CHANCE OF SEVERE THUNDERSTORMS STILL EXISTS OVER THE SOUTHERN TWO THIRDS OF THE STATE TODAY. THE RISK OF SEVERE WEATHER IS DUE TO A LARGE LOW...AT THE UPPER LEVELS OF THE ATMOSPHERE... APPROACHING FROM THE WEST. THE MAIN THREATS ASSOCIATED WITH THE STORMS WILL BE STRONG WINDS AND HEAVY RAINS. IT IS MORE LIKELY THAT SEVERE WEATHER WILL DEVELOP TO THE SOUTH OF ARKANSAS LATER TODAY...BUT THERE WILL BE ENOUGH INSTABILITY AROUND TO POSE A THREAT TO ARKANSAS STILL. EVERYONE IS URGED TO KEEP INFORMED ABOUT THE LATEST FORECASTS AND WEATHER CONDITIONS. EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE ACTIVATED LATER TODAY. 32
The Little Rock radar (KLZK), 150 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291973.